Anyone Get Tinnitus Spike or Hearing Loss from Topomax?

Discussion in 'Support' started by Coyotesheaven, Sep 24, 2016.

tinnitus forum
    1. Coyotesheaven
      Depressed

      Coyotesheaven Member

      Location:
      Utah
      Tinnitus Since:
      02/18/2015
      Cause of Tinnitus:
      Acoustic Trauma, Dysautonomia/Vascular
      I've been having a lot of episodes of sudden hearing loss recently, largely in the very low frequencies but also a little in the high frequencies.

      While I think the losses are due to complications of chronic lyme disease, my hearing loss accelerated as soon as I upped my dose of the drug to 50 mg and 75 mg, and I essentially lost low frequencies every day I took the drug (prior to taking the drug, I only rarely had low frequency losses). I have since stopped the topomax on Thursday after slowly tapering off the drug for a week.

      Does anyone know how ototoxic topomax is? Under the FDA it is not listed as being ototoxic and hearing loss is supposedly a rare side effect, but I highly doubt that because taking topomax lead to elevated ammonia levels in the blood and is essentially a neurotoxin.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.